# SDR 0602279989

- Difficulty date: October 11, 2006
- Submitted: October 17, 2006
- Operation: Air carrier
- Aircraft: N8945E
- Make and model: Doug DC-9-31
- Aircraft serial: 47181
- Aircraft time: 83,786 hours, 78,313 cycles
- Engine: Pwa JT8D7B
- System (JASC): 2150 · Cabin Cooling System
- Part: Duct
- Condition: Loose
- Location: A/C Pack
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF THE FLIGHT ATTENDANT REPORTED EXCESSIVE SMOKE IN THE CABIN AND ALSO THAT VERY HOT AIR COMING FROM DUCTS. THE CREW DECLARED A YELLOW EMERGENCY AND RETURNED TO AN UNEVENTFUL LANDING BACK AT DEPARTURE. NO MENTION OF COM PROCEDURE COMPLIANCE OR OF PACK CONFIGURATION. MAINTENANCE FOUND A LOOSE DUCT AT THE RT PACK AND SECURED IT. NO LEAKS AT THE APU WERE FOUND AND NO CONTAMINATION OF EITHER THE 8TH OR 13TH STAGES WAS FOUND. THE COALESCER BAGS WERE CLEANED AND PACK BURNOUT PROCEDURES PERFORMED. ALL CHECKS WERE GOOD AND THE AIRCRAFT WAS RETURNED TO SERVICE.
